CSN Login
Members Online: 9

IMRT finished, getting more tired day by day, is this normal?

djs123
Posts: 102
Joined: Jan 2012

Husband finished radiation May 14, he's getting more depressed daily and complains he is getting weaker and more tired. Has always been extremely strong and active. Will this get worse before it gets better? Any experience you can share would be helpful He's also on HT Lupron.
Thanks
djs

ralph.townsend1's picture
ralph.townsend1
Posts: 352
Joined: Feb 2012

DJS, From the time I finished PT weakness and tired was a battle, but time heals that. It differant for each person and support from a loving wife and friend is very important. Get him out of the house, so he won't think of the monster or his PSA. I'm sorry he going though this depression, It's can be a common problem and you have to fight it with him. Once again get him moving a nice lunch, a trip to the grand kids, or visit some old friend.

I did, and it help!

Now that I said that, in about 4-6 months he could have other problems. It will be apart of the healing of the Radiation treatment. Possible bowel problem's, I did, but he might not!

GOD bless

djs123
Posts: 102
Joined: Jan 2012

Ralph

Thanks for your advice, it's nice to know it gets better and I agree it's good to keep busy. I think that's been one of the problems. He's had to give up golf the last part of his treatment and has been too week to do the normal jobs around the house. We have a lot of social things coming up, so I hope that helps.
I also hope he doesn't have any issues within the 4 - 6 months time frame, that's a bit scary, sorry you went through it.
I trust you are beyond that and feel well?
Thanks & God bless you too.

ralph.townsend1's picture
ralph.townsend1
Posts: 352
Joined: Feb 2012

Tell me he can't get out and putt around. Today do 10 putt's, and tomorrow more. Everybody can work on their putting game. Even Tiger Wood!

Don't be srared, it's a part life! My Prostate Cancer is at differant level now and I have a wonderful wife!

Keep Smiling!!

djs123
Posts: 102
Joined: Jan 2012

Isn't that the truth. Thanks ;)

nuclearduck
Posts: 9
Joined: Jul 2011

I had IMRT (38 sessions) last spring. Towards the end of the treatment, I was extremely tired and had to cut back to half days at work. After completion of the treatment my energy slowly but steadily returned. I didn't push it but tried to stay active and continued going to a gym albeit with a much reduced exercise program. You mentioned that your husband has started HT with Lupron. Part of what he may be feeling could be the effects of the Lupron. Side effects vary with each individual but mood swings are common and can be unsettling when you are not used to them. I would encourage light exercise on a daily basis. I walk every day with my wife and it not only helps my fitness but it is a great opportunity to talk. You are doing a great job being supportive. Keep it up. He will get better.

tonybuxton
Posts: 78
Joined: May 2012

I am 81. I just finished IMRT 70gy. I never felt tired or any effects at all. I started HT
after two weeks of RT and 2 1/2 months later (6 weeks after I had finished IMRT) I had dreadful side effects as well as being very weak and tired. So I think it is the HT and not the IMRT which is effecting your husband. I had to stop taking them and I believe if the effects continue you can take some other medication with less side effects
Tony

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network